I have been diagnosed with hyperthyroidism and am taking 5 mg of Tapazole a day to treat it. I was feeling okay on the meds for months but for the past three days I am experiencing chest pain, skipped heart beats, hot, sweaty and very shakey (hands, etc). It almost feels like a very bad episode of hyperthyroidism that won't end even with the meds. I remember that before I was diagnosed and treated I experienced on and off chest pain and all these other symptoms. I was tested for heart related problems (ultra sounds, stress test, holter monitors and other tests) and everything was perfectly normal. I don't know what to do about this as I don't want to go to the emergency room unnessicarily for many reasons. Can anyone relate to this and pass along some advice?
I too had hyperthyrodism - Graves Disease - With mine I got chest pains and a rapid heart rate. They put me on Enderal - for "tachardia". Enderal is a heart medication that blocks the hormones signals sent to the heart telling it to race and hurt or pound. I would get it checked out though - so call your doctor - For whatever reason sometimes when your are hyper or hypo - your thyroid signals your heart rate to go up or pump harder because it is increasing your metabolism - there by increasing your need for oxygen in your blood - with makes your heart work harder. Call your doctor though. When it is your heart - you of course always want to have it checked.
I too had the same problems when I was hyper. My Endo put me on 25mg Atenolol until the Tapazole had time to take effect. It really really helped the palps, anxiety, racing heart, etc. I would definitely discuss it with your Dr. and tell him how much it's bothering you.
LIL Miss, it's funny you brought this up, but as of yesterdays visit, I found I am hyper again. I played around with my meds and regret it now.I just today have some chest pain, but I know I'm hyper again. Have you seen a doctor lately? I know you have what I have t-3 toxicosis. That's a form of Graves.I thought you said before you had a visit scheduled for the end of April or May? I never took the beta blockers for this, the docs felt my blood pressure was too low to be on them. I feel just like you're describing in your post.I don't have the tremors again though.See if you can get in earlier. My doc thinks maybe he'll have to up the doasge if I don't get better in 6 weeks.He was going to up it and I told him about stopping the med to see if it helped my pain, he agreed to wait and see the next labs.Did you stop the meds or cut the dosage or anything?
Thank you all so much for your replies and good andvice. I still have the same symptoms today. I've made an appointment with the doctor but he can't see me until next Thursday. Bran's, we sound like carbon copies of each other. I havn't decreased my dosage or times a day that I take it. But there have been times recently that i took it a few hours after I was supposed to due to my schedule. Maybe this could be a reason? It is so uncomfortable and discouraging. You are the only other person that I have come across with my same diagnosis of T3 toxicosis. I still don't understand the whole concept of it but we are definitely experiencing the same things. Please stay in touch as we could be very good resources to each other as we try to battle this thing. What has your doctor brought up to you about how to handle this. Just keep taking the meds? Do you know any more about what we are dealing with having T3 toxicosis? I just wish we could feel better again.
yes lil miss we have a lot of the same stuff going on. T-3 txicosis is a form of Graves. I had to ask my doc if I HAD graves, he didn't really make that clear. It's treated the same as regular Graves. With us, only our t-3 is affected. our t-4 stays around normal ranges. It's an auto-immune disease, we can take the meds or RAI, that's too drastic a measure for me. Graves patients can have a good cure rate on meds, or at least be kept normal with meds.Or it can go into spontaneous remission. I'm still new at this too, but I'm more outspoken with this doctor than others, I ask a lot of questions,go with stuff i copied from the internet, and challenge certain things he says. I actually asked him isn't free t-4 more important than tsh? He looked straight at me and said "bull (blank)!" I said "but why is it ?"bull(blank) he then explained to me how the pituitary tells the thyroid something is WRONG and the thyroid pumps out too much hormone. He says that's the key in hyperthyroidism(Graves) the tsh being too low and tsi.Mine is way low again(tsh) and I can tell in how I feel. The same symptoms as the beginning, but not quite as bad. Don't try stopping the meds or cutting them by yourself. I got myself back to square one. I don't think taking them at different times, as long as it's kind of close together would make a big difference. My doc told me to take them right before dinner every nite, and I did it faithfully, till I got this muscle pain and got desperate and tried to treat it myself. I figured gee, I feel pretty good besides this pain,I can stop for a week...I did ask and he said go ahead, so the receptionist said. He's seems to be pretty good at doing my suggestions so far...it was a bad idea I guess. I'm on an anti inflammatory now so it's better, not gone, but better. Muscle and joint pain is a common side effect of Tapazole. I feel this is what it is, I got this kind of weirdly after 3 months of being on it. I had no joint or muscle problem before this med.I can squat on the floor like a 5 year old,and get up no problem, so this is unusual for me!
Last edited by Bran'sNana; 04-24-2007 at 03:37 PM.
Yep me too!! l cannot honestly say whether l suffered this before meds or not? (ive been dianosed 3 years next month with graves)Mine is like l will get a pressure sort of pain which is short lived i also experience pain right in the middle of my chest which scares me lve been to the docs before and they put this down to anxiety but lve also had alot of probs esp in the early days of starting meds where my pulse and blood pressure have went way to high and ive ended up at ER. I still get the pressure at times mainly when stressed BUT l do get it when lm not! (weird body lol) Some chest pain is actually caused by the stomach eg wind/gas etc and lot of hyper folk have digestive probs too .always get any chest pain checked out! The longer mine has went on lm sure mine is muscular pain l see the endo next week and will be brining this up take care luv niecsey x